Cases reported "Respiratory Insufficiency"

Filter by keywords:



Filtering documents. Please wait...

1/6. Unusual injury pattern in a case of postmortem animal depredation by a domestic German shepherd.

    A case is presented of a 38-year-old woman with skeletization of the head, neck, and collar region and a circumscribed 26-cm x 19-cm defect on the left chest with sole removal of the heart through the opened pericardium but undamaged mediastinum and lungs. The injuries showed V-shaped puncture wounds and superficial claw-induced scratches adjacent to the wound margins that have been described as typical for postmortem animal depredation of carnivore origin and derived from postmortem animal damage by the woman's domestic German shepherd. The circumscribed destruction of the left chest with unusual opening of the pericardium is explained by the physiognomy of the muzzle of the German shepherd and differs from previous reports. Any case presented as postmortem animal mutilation should be viewed with skepticism and undergo a full autopsy.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

2/6. Respiratory difficulty following bismuth subgallate aspiration.

    bismuth subgallate, an agent that initiates clotting via activation of factor xii, has been advocated for use in controlling bleeding during tonsillectomy and adenoidectomy. Direct aspiration of bismuth has produced pulmonary complications in laboratory animals, but no clinical correlation in humans has been previously described. We report 2 cases of bismuth aspiration that resulted in respiratory difficulty after tonsillectomy and adenoidectomy. Neither child's respiratory compromise required airway intubation. This report of pulmonary complications secondary to bismuth aspiration should alert surgeons to the potential for airway problems when using bismuth as a hemostatic agent for tonsillectomy and adenoidectomy.
- - - - - - - - - -
ranking = 0.14285714285714
keywords = animal
(Clic here for more details about this article)

3/6. Early onset of acute immune-mediated lung injury in a child undergoing allogeneic peripheral blood transplantation.

    Animal models have recently clarified the lung injury after allogeneic hematopoietic transplantation. These works have confirmed the role of donor T lymphocytes in immune-mediated inflammatory reactions in the lung. We report here a fatal case of a 3-year-old child who developed acute respiratory failure coinciding with the onset of hyper-acute graft versus host disease (aGVHD) after allogeneic peripheral stem cell transplantation. aGVHD was refractory to treatment and the patient died on day 28. Lung necropsy showed interstitial pneumonia and peribronchial and perivascular infiltration by mononuclear cells, with no viral inclusions. These findings are not specific but have been found by some authors in animal models with acute immune-mediated lung injury related with donor T lymphocytes. Immune-mediated lung injury, as defined by animal models, should be considered in patients with severe signs of systemic aGVHD while excluding other known etiologies of pulmonary disease.
- - - - - - - - - -
ranking = 0.28571428571429
keywords = animal
(Clic here for more details about this article)

4/6. Pulmonary oxygen toxic effect. Occurrence in a newborn infant despite low PaO2 due to an intracranial arteriovenous malformation.

    A newborn infant with a massive left to right shunt secondary to a cerebral arteriovenous malformation required continuous oxygen therapy in high concentrations. Despite high PO2, the infant maintained low to normal PaO2 concentrations. light and ultrastructural studies of the lungs demonstrated typical changes of acute pulmonary oxygen toxicity, including degeneration of capillary endothelium and type I pneumonocytes, interstitial edema, and alveolar exudation. These observations confirm earlier experimental animal studies that demonstrated that the alveolar Po2 concentration and not the Pao2 is the major factor contributing to pulmonary oxygen toxic effect.
- - - - - - - - - -
ranking = 0.14285714285714
keywords = animal
(Clic here for more details about this article)

5/6. The effect of chloral hydrate on genioglossus and diaphragmatic activity.

    A child presented with obstructive sleep apnea (OSA) and a near-fatal airway obstruction and respiratory arrest shortly after receiving chloral hydrate (CH). We, therefore, hypothesize that CH might selectively depress upper airway maintaining muscles such as the genioglossus and so predispose to airway obstruction. Genioglossus (GG) and diaphragmatic (DIA) integrated electromyograms (I EMGs) were recorded in four cats and four rabbits before and after hypnotic doses of CH ranging from 200-1000 mg/kg. Results were similar in both species. Peak GG I EMG decreased within 10-20 min after CH in seven of eight animals. Average peak GG I EMGs were decreased from 100% before CH to as low as 37.0 /- 27.2% (SD) after CH (P less than 0.001). Minimum GG I EMGs fell from 47.2 /- 27.2% of peak values before CH to as low as 16.0 /- 9.7% after CH (P less than 0.01). Phasic GG I EMGs decreased from 53.8 /- 25.1% of peak control activity to as low as 20.6 /- 24.6% after CH (P less than 0.05). By contrast, peak and phasic DIA I EMGs after CH were not significantly different from those before CH administration. We conclude that hypnotic doses of CH may preferentially depress GG activity as compared with DIA activity. Selective depression of airway-maintaining muscular contraction by CH may place susceptible patients at risk for life-threatening airway obstruction and may preclude the use of CH to facilitate sleep for polygraphic evaluations in patients suspected of having OSA.
- - - - - - - - - -
ranking = 0.14285714285714
keywords = animal
(Clic here for more details about this article)

6/6. Percutaneous paraquat absorption. An association with cutaneous lesions and respiratory failure.

    Striking cutaneous lesions and death owing to respiratory failure occurred in a middle-aged woman eight weeks after initial cutaneous contact with the herbicide paraquat (1,1'dimethyl-4,4'dipyridylium dichloride). While similar changes have been described in animals, to our knowledge, serious morbidity or mortality owing to percutaneous absorption has not been described in man. This case report illustrates the extreme toxicity of this herbicide and demonstrates that lethal quantities of the drug may be absorbed from apparently trivial skin wounds. Stricter precautions, including the mandatory use of protective clothing, should be recommended whenever this material is used.
- - - - - - - - - -
ranking = 0.14285714285714
keywords = animal
(Clic here for more details about this article)


Leave a message about 'Respiratory Insufficiency'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.